Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 44, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 26, 2016, 7:05 PM CDT for 4 counties in Kansas. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2016, 7:05 PM CDT (00:05 UTC)
- Expired
- Apr 26, 2016, 8:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Butler County, KS, Harvey County, KS, Marion County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 68 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 7:15 PM CDT | HAIL 1.5 | 4 N Benton, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 2:12 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.1 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2623 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
638
WUUS53 KICT 270005
SVRICT
KSC015-079-115-173-270100-
/O.NEW.KICT.SV.W.0044.160427T0005Z-160427T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
705 PM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
NORTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHERN MARION COUNTY IN CENTRAL KANSAS...
* UNTIL 800 PM CDT
* AT 704 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF KECHI...OR 7 MILES SOUTHWEST OF WHITEWATER...MOVING NORTHEAST AT
45 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NEWTON...PARK CITY...VALLEY CENTER...HILLSBORO...MARION...PEABODY...
WHITEWATER...FLORENCE...POTWIN...WALTON...ELBING...MARION LAKE AND
NEWTON AIRPORT.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 19 AND 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHEASTERN
KANSAS.
LAT...LON 3833 9684 3826 9684 3783 9704 3786 9737
3842 9724
TIME...MOT...LOC 0004Z 207DEG 40KT 3787 9720
HAIL...1.50IN
WIND...60MPH
$$
JAKUB4 follow-up statements
881
WWUS53 KICT 270014
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
714 PM CDT TUE APR 26 2016
KSC015-079-115-173-270100-
/O.CON.KICT.SV.W.0044.000000T0000Z-160427T0100Z/
BUTLER KS-SEDGWICK KS-HARVEY KS-MARION KS-
714 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN BUTLER...NORTHEASTERN SEDGWICK...EASTERN HARVEY AND
SOUTHERN MARION COUNTIES...
AT 714 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WHITEWATER...
MOVING NORTHEAST AT 45 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEWTON...PARK CITY...VALLEY CENTER...HILLSBORO...MARION...PEABODY...
WHITEWATER...FLORENCE...POTWIN...WALTON...ELBING...MARION LAKE AND NEWTON
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHEASTERN
KANSAS.
LAT...LON 3833 9684 3826 9684 3783 9704 3786 9737
3842 9724
TIME...MOT...LOC 0014Z 207DEG 40KT 3797 9714
HAIL...1.50IN
WIND...60MPH
$$
KETCHAM839
WWUS53 KICT 270024
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
724 PM CDT TUE APR 26 2016
KSC015-079-115-173-270100-
/O.CON.KICT.SV.W.0044.000000T0000Z-160427T0100Z/
BUTLER KS-SEDGWICK KS-HARVEY KS-MARION KS-
724 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN BUTLER...NORTHEASTERN SEDGWICK...EASTERN HARVEY AND
SOUTHERN MARION COUNTIES...
AT 724 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELBING...OR
NEAR WHITEWATER...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEWTON...PARK CITY...VALLEY CENTER...HILLSBORO...MARION...PEABODY...
WHITEWATER...FLORENCE...POTWIN...WALTON...ELBING...MARION LAKE AND NEWTON
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHEASTERN
KANSAS.
LAT...LON 3833 9684 3826 9684 3783 9704 3786 9737
3842 9724
TIME...MOT...LOC 0024Z 204DEG 37KT 3802 9707
HAIL...1.25IN
WIND...60MPH
$$
KETCHAM972
WWUS53 KICT 270034
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
734 PM CDT TUE APR 26 2016
KSC079-173-270044-
/O.CAN.KICT.SV.W.0044.000000T0000Z-160427T0100Z/
SEDGWICK KS-HARVEY KS-
734 PM CDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SEDGWICK AND
EASTERN HARVEY COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHEASTERN
KANSAS.
LAT...LON 3784 9715 3826 9716 3836 9698 3833 9684
3826 9684 3783 9704
TIME...MOT...LOC 0034Z 207DEG 40KT 3812 9701
$$
KSC015-115-270100-
/O.CON.KICT.SV.W.0044.000000T0000Z-160427T0100Z/
BUTLER KS-MARION KS-
734 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN BUTLER AND SOUTHEASTERN MARION COUNTIES...
AT 734 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF PEABODY...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARION...PEABODY...WHITEWATER...FLORENCE...POTWIN AND ELBING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHEASTERN
KANSAS.
LAT...LON 3784 9715 3826 9716 3836 9698 3833 9684
3826 9684 3783 9704
TIME...MOT...LOC 0034Z 207DEG 40KT 3812 9701
HAIL...1.25IN
WIND...60MPH
$$
KETCHAM295
WWUS53 KICT 270049
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
749 PM CDT TUE APR 26 2016
KSC115-270059-
/O.CAN.KICT.SV.W.0044.000000T0000Z-160427T0100Z/
MARION KS-
749 PM CDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3784 9715 3809 9715 3809 9692 3783 9704
TIME...MOT...LOC 0049Z 224DEG 13KT 3801 9703
$$
KSC015-270100-
/O.CON.KICT.SV.W.0044.000000T0000Z-160427T0100Z/
BUTLER KS-
749 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN BUTLER COUNTY...
AT 749 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR POTWIN...OR 7
MILES NORTHEAST OF WHITEWATER...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WHITEWATER...POTWIN AND ELBING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3784 9715 3809 9715 3809 9692 3783 9704
TIME...MOT...LOC 0049Z 224DEG 13KT 3801 9703
HAIL...1.00IN
WIND...60MPH
$$
KETCHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 7:02 PM CDT, 3 minutes earlier.
Area forecast discussion, Apr 26, 7:02 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 702 PM CDT TUE APR 26 2016 .SYNOPSIS... ISSUED AT 400 PM CDT TUE APR 26 2016 A CLUSTER OF SVR THUNDERSTORMS DEVELOPED QUICKLY ON SCHEDULE ALONG A DRY LINE THAT EXTENDED FROM JUST S OF KGBD...THRU BETWEEN K8K2 & KP28...THEN SW ACROSS FAR WRN OK TO W TX. A 2ND AREAS OF SVR THUNDERSTORMS WAS IN PROGRESS FROM JUST S OF KMHK...THRU KEMP...TO BURLINGTON. LARGE HAIL HAD BEEN THE PRIMARY SVR MODE...BUT SINCE ABOUT 315 PM A COUPLE OF TORNADOES WERE POSSIBLE OVER SW SUMNER CO. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 400 PM CDT TUE APR 26 2016 TONIGHT: NO DOUBT SVR THUNDERSTORMS CAPABLE OF ALL 3 SVR MODES CONTINUE TO DRAW GREATEST ATTENTION. AS AN UPPER-DECK LOW...THAT WAS SITUATED OVER SE WY & NE CO THIS AFTERNOON...REMAINS PARKED OVER THESE AREAS A 2ND UPPER LOW WILL DEVELOP OVER SRN KS. THIS SHOULD PUSH THE DRY LINE PERHAPS AS FAR E AS I-35/I-135 EARLY THIS EVENING. GREATEST SFC-BASED CAPES (4,000-4,500 J/KG) EXTEND IN A WELL-DEFINED S-N ORIENTED AXIS FROM THE NORTH-CENTRAL OK/SOUTH-CENTRAL KS BORDER TO AROUND KSLN. AS SUCH THE GREATEST SVR POTENTIAL WOULD SPREAD N/NE ACROSS THESE AREAS THRU MID-LATE EVENING. WITH THE LOWER-DECK FLOW SLOWLY BACKING...THE 3KM VORTICITY WILL CONTINUE TO INCREASE AS DEEP-LAYER ASCENT CONTINUES TO INCREASE. AS SUCH THE TORNADIC POTENTIAL WOULD LIKEWISE INCREASE WHERE TOR WATCH #108 IS IN EFFECT TILL 10 PM CDT. AS THE INTENSE SFC LOW...CENTERED BETWEEN KSLN & KCNK...LIFTS NNE THE WARM FRONT EXTENDING E FROM THE LOW WOULD LIFT ALMOST DUE N...REACHING I-70 LATE THIS EVE BY WHICH TIME A PACIFIC COLD FRONT WOULD PUSH ESE...APPROACHING THE I-135 CORRIDOR TOWARD DAYBREAK WED. AS SUCH THUNDERSTORMS WOULD SHIFT E & NE OVERNIGHT & BE CONCENTRATED ACROSS SOUTHEAST KS LATE TONIGHT & VERY EARLY WED MORNING. AS SUCH THE PRIMARY SVR MODE WOULD SHIFT TOWARD A DAMAGING WINDS. WED: WITH THE SFC LOW CONTINUING TO LIFT SLOWLY NNE TO ALONG THE IA/ NEBRASKA BORDER THUNDERSTORMS OCCURRING ACROSS SOUTH-CENTRAL & SOUTHEAST KS WOULD END IN A SW-NE MANNER IN THE MORNING WHILE AREAS OF LIGHT RAIN SHOWERS WOULD SPREAD SE AROUND THED DEPARTING SFC LOW INTO CENTRAL KS. WED NIGHT-THU: THERE'LL BE A BRIEF INTERMISSION AS WESTERLY FLOW CONTINUES TO OVER SPREAD THE KS REGION...BUT EARLY THU MORNING...A BROAD SFC HIGH WILL SPREAD E ACROSS THE NRN PLAINS THAT...CONBINED WITH WEAK SFC LOW DEVELOPING OVER THE NM/TX PANHANDLE...WILL INDUCE EASTERLY FLOW ACROSS THE GREAT PLAINS EARLY THU MORNING. THU NIGHT-FRI NIGHT: RAIN & EMBEDDED THUNDERSTORMS QUICKLY RETURN TO THE KS REGION THU NIGHT FOR AS THE SFC LOW LIFTS SLOWLY NE ACROSS THE TX PANHANDLE FRI & FRI NIGHT...RAIN WOULD SPREAD NE ACROSS THE CWA. WITH A NEGATIVELY-TILTED UPPER SHORTWAVE PUSHING ENE ACROSS THE TX/OK PANHANDLES EMBEDDDED THUNDERSTORMS ARE LIKELY TO SPREAD ACROSS THE CWA FRI & FRI NIGHT. SUFFICIENT LIFT WOULD BE INDUCED TO PRODUCE A FEW SVR THUNDERSTORMS. .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 400 PM CDT TUE APR 26 2016 UNSETTLED WEATHER CONTINUES OVER THE WEEKEND AS THE VIGOROUS MID TO UPPER TROUGH MOVES OUT OF THE ROCKIES AND INTO THE CENTRAL AND NORTHERN PLAINS. MAINTAINED MID-HIGH POPS THROUGH THE WEEKEND AS A SERIES OF SMALLER SCALE IMPULSES MOVE THROUGH THE MEAN MID/UPPER TROUGH PROGGED TO REMAIN CAMPED ACROSS THE CENTRAL CONUS AREA. THIS WILL ALSO BRING BELOW NORMAL TEMPERATURES TO THE AREA OVER THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 702 PM CDT TUE APR 26 2016 A LINE OF (+)TSRA...A FEW SVR W/ GR ARND 2.00 INCHES IN DIAMETER... CONT TO MOVE NE AROUND 25KTS. AT ISSUANCE THE LINE XTND'D FROM WRN OK...THRU SC KS TO NE KS...W/ A TSRA CLUSTER OVER XTRM NC KS & SC NEBRASKA. THE (+)TSRA AXIS WL S-L-O-W-L-Y SHIFT E OVERNGT AS A SFC LOW...CENTERED OVER NE KS AT 23Z...LIFTS DUE N ACRS THE NE KS/SE NEBRASKA BORDER. AS THE LOW LIFTS N WRAP-ARND CIGS ~1,500FT WL SPREAD SE ACRS KRSL & KGBD 05Z-07Z W/ CIGS QUICKLY LWR'G INTO IFR COUNTRY. WINDS SUSTAINED ~30KTS W/ GUSTS ~40KTS...ARE LKLY IN & CLOSE TO TSRA. WINDS ACRS CNTRL KS WL QUICKLY SHIFT TO NW-N ~13KTS SUSTAINED LATE TNGT. && .FIRE WEATHER... ISSUED AT 400 PM CDT TUE APR 26 2016 THE WIDESPREAD RAINS & THUNDERSTORMS WILL KEEP THE GRASSLAND FIRE DANGER IN CHECK THE REST OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 58 74 48 71 / 80 20 0 0 HUTCHINSON 54 69 44 69 / 80 30 0 0 NEWTON 57 73 46 69 / 90 30 0 0 ELDORADO 59 76 48 71 / 90 20 0 0 WINFIELD-KWLD 58 76 48 73 / 80 20 0 0 RUSSELL 50 66 41 66 / 60 40 0 0 GREAT BEND 50 67 41 67 / 60 40 0 0 SALINA 55 69 45 67 / 90 40 10 0 MCPHERSON 55 69 44 69 / 80 30 0 0 COFFEYVILLE 63 78 52 76 / 90 20 0 0 CHANUTE 62 76 50 73 / 90 20 0 0 IOLA 62 76 50 73 / 100 20 0 0 PARSONS-KPPF 63 77 51 73 / 90 20 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...EPS SHORT TERM...EPS LONG TERM...EPS AVIATION...EPS FIRE WEATHER...EPS
Hazardous weather outlook, Apr 26, 4:21 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 421 PM CDT TUE APR 26 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-272130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 421 PM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... EAST CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE WEATHER IS EXPECTED TO CONTINUE THROUGH MIDNIGHT ACROSS MUCH OF THE AREA. THE THREAT IS PRIMARILY EAST OF A LINE FROM SALINA TO KINGMAN. THE PRIMARY THREAT WILL BE UP TO BASEBALL SIZED HAIL...75 MPH WINDS AND LOCALLY HEAVY RAIN. AN ISOLATED AND BRIEF TORNADO IS POSSIBLE. FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF STRONG TO SEVERE STORMS...INCLUDING THE POTENTIAL FOR HEAVY RAIN...IS POSSIBLE LATE IN THE WEEK. PLEASE CHECK LATER FORECASTS AND OUTLOOKS AS DETAILS BECOME AVAILABLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ HOWERTON
In the hours before
Local storm report, Apr 26, 6:54 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
654 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL SOUTH WICHITA 37.60N 97.31W
04/26/2016 E1.50 INCH SEDGWICK KS EMERGENCY MNGR
NEAR HYDRAULIC AND MACARTHUR.
&&
ADKLocal storm report, Apr 26, 6:58 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
658 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL SOUTH WICHITA 37.60N 97.31W
04/26/2016 E1.25 INCH SEDGWICK KS BROADCAST MEDIA
NEAR 71ST AND BROADWAY. COURTESY KWCH STORM CHASER.
&&
ADKLocal storm report, Apr 26, 7:00 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
700 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL VIOLA 37.48N 97.64W
04/26/2016 M1.00 INCH SEDGWICK KS FIRE DEPT/RESCUE
&&
ADKLocal storm report, Apr 26, 7:01 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
701 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 2 ESE DOWNTOWN WICHITA 37.68N 97.31W
04/26/2016 M0.88 INCH SEDGWICK KS TRAINED SPOTTER
REPROTED AT GOVE AND KELLOG
&&
METZGERLocal storm report, Apr 26, 7:03 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
703 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL DOWNTOWN WICHITA 37.69N 97.34W
04/26/2016 E2.00 INCH SEDGWICK KS STORM CHASER
&&
ADKLocal storm report, Apr 26, 7:04 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
704 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL WICHITA EISENHOWER NATL 37.66N 97.44W
04/26/2016 M1.00 INCH SEDGWICK KS TRAINED SPOTTER
OFFICIAL OBSERVATION AT THE AIRPORT.
&&
ADKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:17 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 58 min |
| Apr 26, 7:26 PM CDT | Flash Flood Warning | ICT | Sedgwick | 3 hr |
| Apr 26, 7:39 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 43 min |
| Apr 26, 7:40 PM CDT | Areal Flood Warning | ICT | Harper | 12 hr |
| Apr 26, 7:49 PM CDT | Areal Flood Warning | ICT | Chase, Marion | 12 hr |
| Apr 26, 7:53 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 52 min |
| Apr 26, 8:09 PM CDT | Special Weather Statement | ICT | Greenwood | 36 min |
| Apr 26, 8:19 PM CDT | Special Weather Statement | ICT | McPherson | 41 min |
| Apr 26, 8:36 PM CDT | Special Weather Statement | ICT | Wilson | 39 min |
| Apr 26, 8:54 PM CDT | Special Weather Statement | ICT | Butler | 51 min |
| Apr 26, 9:10 PM CDT | Special Weather Statement | ICT | Allen | 50 min |
| Apr 26, 9:16 PM CDT | Special Weather Statement | ICT | Woodson | 29 min |
| Apr 26, 10:00 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk, Montgomery, Wilson | 32 min |
| Apr 26, 10:17 PM CDT | Special Weather Statement | ICT | Allen | 28 min |
| Apr 26, 10:25 PM CDT | Special Weather Statement | ICT | Woodson | 50 min |
| Apr 26, 10:28 PM CDT | Special Weather Statement | ICT | Elk, Wilson | 47 min |
| Apr 26, 10:35 PM CDT | Special Weather Statement | ICT | Montgomery | 40 min |
| Apr 26, 10:43 PM CDT | Areal Flood Warning | ICT | Allen, Woodson | 12 hr |
| Apr 26, 10:51 PM CDT | Special Weather Statement | ICT | Allen | 24 min |
| Apr 26, 10:54 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery, Neosho, Wilson | 51 min |
| Apr 26, 11:28 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho | 27 min |
| Apr 27, 4:46 AM CDT | Special Weather Statement | ICT | Barton | 29 min |
| Apr 27, 7:19 AM CDT | River Flood Warning | ICT | Allen | 29 hr |
| Apr 27, 7:44 AM CDT | River Flood Warning | ICT | Sumner | 19 hr |
| Apr 27, 8:15 AM CDT | River Flood Warning | ICT | Allen, Neosho | 49 hr |
| Apr 27, 8:15 AM CDT | River Flood Warning | ICT | Neosho | 62 hr |
| Apr 27, 8:15 AM CDT | River Flood Warning | ICT | Labette, Neosho | 3 days |
| Apr 27, 8:15 AM CDT | River Flood Warning | ICT | Cherokee, Labette | 4 days |
| Apr 27, 4:46 PM CDT | Areal Flood Warning | ICT | Sumner | 18 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.